MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035423100
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) system there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device was not available; therefore, a visual inspection as well as a functional evaluation could not be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that the subject coil failed to detach with the inzone and prematurely detached inside the microcatheter when pulling out the delivery wire.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the rhv was opened enough to allow passage of the device through without damage, the coil was advanced slowly and gently, no torque was given when advancing the delivery wire, the tapered distal end of the introducer sheath was firmly seated in the microcatheter hub, and there was no allegation against the microcatheter (excelsior 1018) used in the procedure.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and the device was not returned, an assignable cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description
It was reported that when the physician tried to place the subject coil with the microcatheter, but when the detachment performed using detachment system, the subject coil could not be detached at the first time, so the physician tried to detach again (performed a long beep twice).When the delivery wire was pulled, the subject coil was detached inside of the microcatheter.Therefore, the physician tried to push it with the delivery wire, but the tip of the delivery wire and the subject coil got stuck in the microcatheter.The subject coil was removed together with the microcatheter to the outside of the body.The same microcatheter was used with the new coil to complete the procedure.There were no reported clinical consequences to the patient.

Brand Name
TARGET 360 ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11668634
Report Number3008881809-2021-00164
Device Sequence Number3049521
Product Code HCG
UDI-Device Identifier04546540675903
UDI-Public04546540675903
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2021
Device Model NumberM0035423100
Device Catalogue NumberM0035423100
Device Lot Number20785236
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2021
Initial Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1